Alert archive / Alabama / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 16, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Mar 24, 2016, 3:01 PM CDT for Pike County, Alabama. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 24, 2016, 3:01 PM CDT (20:01 UTC)
- Expired
- Mar 24, 2016, 4:00 PM CDT
- In force
- 59 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 70.0 mph
County Pike County, AL
The radar
The Ft Rucker radar (KEOX), 54 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 24, 3:23 PM CDT | HAIL 1 | 5 Se Goshen, AL | QUARTER SIZED HAIL REPORTED AT SCOTTS FARM SUPPLY STORE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.0 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 276 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
085
WUUS54 KBMX 242001
SVRBMX
ALC109-242100-
/O.NEW.KBMX.SV.W.0016.160324T2001Z-160324T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
301 PM CDT THU MAR 24 2016
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PIKE COUNTY IN SOUTHEASTERN ALABAMA...
* UNTIL 400 PM CDT
* AT 300 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES WEST OF RUTLEDGE TO NEAR BRANTLEY TO OPP...
MOVING EAST AT 45 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
TROY...BRUNDIDGE...GOSHEN...BANKS...ANSLEY...TROY MUNICIPAL AIRPORT...
TROY UNIVERSITY...LINWOOD...ANTIOCH...BRUNDIDGE MUNICIPAL AIRPORT...
MOSSY GROVE...JOSIE...TENNILLE...HENDERSON...TARENTUM...MONTICELLO...
SANDFIELD AND HAMILTON CROSSROADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3166 8615 3179 8615 3179 8620 3190 8617
3198 8589 3197 8588 3197 8579 3188 8579
3188 8566 3186 8568 3177 8567 3174 8570
3171 8571 3169 8572 3165 8572 3162 8574
3162 8618
TIME...MOT...LOC 2000Z 247DEG 41KT 3176 8647 3152 8624 3128 8622
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
87/GRANTHAM4 follow-up statements
298
WWUS54 KBMX 242016
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
316 PM CDT THU MAR 24 2016
ALC109-242100-
/O.CON.KBMX.SV.W.0016.000000T0000Z-160324T2100Z/
PIKE AL-
316 PM CDT THU MAR 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR PIKE COUNTY...
AT 316 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR PETREY TO 8 MILES SOUTHEAST OF GLENWOOD TO NEAR
ELBA...MOVING NORTHEAST AT 45 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
TROY...BRUNDIDGE...GOSHEN...BANKS...ANSLEY...TROY MUNICIPAL AIRPORT...TROY
UNIVERSITY...LINWOOD...ANTIOCH...BRUNDIDGE MUNICIPAL AIRPORT...MOSSY
GROVE...JOSIE...TENNILLE...HENDERSON...TARENTUM...MONTICELLO...SANDFIELD
AND HAMILTON CROSSROADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3166 8615 3179 8615 3179 8620 3190 8617
3198 8589 3197 8588 3197 8579 3188 8579
3188 8566 3186 8568 3177 8567 3174 8570
3171 8571 3169 8572 3165 8572 3162 8574
3162 8618
TIME...MOT...LOC 2016Z 247DEG 41KT 3183 8629 3158 8606 3134 8604
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
87/GRANTHAM549
WWUS54 KBMX 242031
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
331 PM CDT THU MAR 24 2016
ALC109-242100-
/O.CON.KBMX.SV.W.0016.000000T0000Z-160324T2100Z/
PIKE AL-
331 PM CDT THU MAR 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR PIKE COUNTY...
AT 331 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR TROY TO 6 MILES SOUTH OF BRUNDIDGE TO NEAR NEW
BROCKTON...MOVING NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
TROY...BRUNDIDGE...BANKS...TROY UNIVERSITY...LINWOOD...ANTIOCH...TROY
MUNICIPAL AIRPORT...BRUNDIDGE MUNICIPAL AIRPORT...MOSSY GROVE...JOSIE...
TENNILLE...TARENTUM...MONTICELLO...SANDFIELD AND HAMILTON CROSSROADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3162 8598 3176 8615 3178 8615 3197 8581
3197 8579 3188 8579 3188 8566 3186 8568
3177 8567 3174 8570 3171 8571 3169 8572
3165 8572 3162 8574
TIME...MOT...LOC 2031Z 246DEG 41KT 3179 8606 3163 8586 3140 8586
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
87/GRANTHAM079
WWUS54 KBMX 242037
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
337 PM CDT THU MAR 24 2016
ALC109-242100-
/O.CON.KBMX.SV.W.0016.000000T0000Z-160324T2100Z/
PIKE AL-
337 PM CDT THU MAR 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR SOUTHEASTERN PIKE COUNTY...
AT 337 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ANTIOCH TO NEAR BRUNDIDGE TO NEAR FORT RUCKER...
MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
TROY...BRUNDIDGE...BANKS...ANTIOCH...BRUNDIDGE MUNICIPAL AIRPORT...MOSSY
GROVE...TENNILLE...TARENTUM...MONTICELLO AND HAMILTON CROSSROADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3162 8586 3173 8602 3188 8569 3188 8566
3186 8568 3177 8567 3174 8570 3171 8571
3169 8572 3165 8572 3162 8574
TIME...MOT...LOC 2037Z 246DEG 41KT 3175 8593 3165 8580 3142 8580
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
87/GRANTHAM369
WWUS54 KBMX 242049
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
349 PM CDT THU MAR 24 2016
ALC109-242100-
/O.CON.KBMX.SV.W.0016.000000T0000Z-160324T2100Z/
PIKE AL-
349 PM CDT THU MAR 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR SOUTHEASTERN PIKE COUNTY...
AT 349 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BANKS TO NEAR DOSTER TO NEAR OZARK...MOVING
NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
TROY...BRUNDIDGE...BANKS...ANTIOCH...BRUNDIDGE MUNICIPAL AIRPORT AND
MONTICELLO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3162 8575 3165 8575 3178 8592 3188 8569
3188 8566 3186 8568 3177 8567 3174 8570
3171 8571 3169 8572 3165 8572 3162 8574
TIME...MOT...LOC 2049Z 247DEG 41KT 3179 8581 3169 8568 3146 8568
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
87/GRANTHAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 3:00 PM CDT, 1 minute earlier.
Area forecast discussion, Mar 24, 3:00 PM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 300 PM CDT THU MAR 24 2016 .DISCUSSION... MAIN THREAT IN THE VERY NEAR TERM IS WITH A STRONG SQUALL LINE APPROACHING THE FAR SOUTHEAST CWA...ESPECIALLY PIKE AND BARBOUR COUNTIES...WITH DAMAGING WINDS AND THE POTENTIAL FOR EMBEDDED TORNADOES. IN THE WAKE OF THIS ACTIVITY...ADDITIONAL DEVELOPMENT ALONG THE COLD FRONT REMAINS VERY UNCERTAIN WITH LIMITED INSTABILITY. WILL MAINTAIN A LOW CONFIDENCE LIMITED SEVERE RISK FOR NOW. WE WILL DRY OUT FOR FRIDAY BEHIND THE COLD FRONT BEFORE RAIN CHANCES RETURN SATURDAY NIGHT AND SUNDAY. SUNDAY STILL LOOKS WET WITH HIGH CHANCES OF SHOWERS AND THUNDERSTORMS. STILL SOME MODEL DIFFERENCES IN THE TRACK OF THE SHORTWAVE...LOW-LEVEL JET STRENGTH...AND INSTABILITY AND WILL CONTINUE TO MAINTAIN THE LOW CONFIDENCE MENTION OF SEVERE. DRY CONDITIONS RETURN AGAIN BEHIND THE FRONT ON MONDAY BEFORE ANOTHER SYSTEM MOVES TOWARDS THE AREA LATE IN THE FORECAST PERIOD. 32/DAVIS && .AVIATION... 18Z TAF DISCUSSION. BAND OF SHOWERS AND THUNDERSTORMS CURRENTLY MOVING ACROSS FORECAST AREA IS IN ADVANCE OF THE PREFRONTAL OUTFLOW CURRENTLY MOVING INTO EASTERN MISSISSIPPI. THIS BAND OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE EAST INITIALLY AFFECTING BHM AND EET SITES... FOLLOWED BY ASN AND ANB AND FINALLY REACHING MGM AND TOI WITH EMBEDDED MVFR/IFR CIGS/VSBYS BY LATE AFTERNOON. BEHIND THIS BAND EXPECT TO GET A TEMPORARY BREAK IN PRECIPITATION COVERAGE BUT A SECOND ROUND OF SHOWERS/STORMS WILL LIKELY OCCUR LATE AFTERNOON/EARLY EVENING AS COLD FRONT MOVES INTO THE AREA FROM THE WEST. EXPECT FOR PRECIPITATION TO END FROM WEST TO EAST ACROSS THE AREA BEHIND THE FRONT AFTER 00Z...BUT MVFR CIGS LIKELY TO PERSIST THROUGHOUT THE NIGHT. AFTER 12Z EXPECT TO SEE VFR CONDITIONS RETURN TO MOST AREAS...ALTHOUGH MVFR CIGS MAY LINGER THROUGHOUT THE REMAINDER OF THE PERIOD AT MGM AND TOI. /41/ && .FIRE WEATHER... RAIN CHANCES END FROM WEST TO EAST TONIGHT BEFORE DRY CONDITIONS RETURN FRIDAY AND SATURDAY. RAIN CHANCES RETURN LATE SATURDAY NIGHT INTO SUNDAY. NO CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH THE FORECAST PERIOD. 32 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 46 67 41 75 53 / 80 0 0 10 20 ANNISTON 50 69 44 76 57 / 90 0 0 10 30 BIRMINGHAM 48 68 46 75 57 / 70 0 0 10 30 TUSCALOOSA 46 69 45 76 56 / 40 0 0 10 30 CALERA 50 69 47 75 58 / 70 0 0 10 30 AUBURN 57 70 50 76 61 / 90 20 10 10 40 MONTGOMERY 56 71 50 79 62 / 80 10 10 10 50 TROY 59 72 51 79 64 / 80 20 10 20 60 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 24, 12:54 PM CDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1254 PM CDT THU MAR 24 2016 ALZ011>015-017>050-252100- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 1254 PM CDT THU MAR 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A RISK FOR SEVERE THUNDERSTORMS...INCLUDING DAMAGING STRAIGHT LINE WINDS...HAIL...AND ISOLATED TORNADOES ACROSS MUCH OF CENTRAL ALABAMA TODAY. THE FOCUS IS SHIFTING MORE EASTWARD THIS EVENING AS THE MORNING AND MID AFTERNOON RAIN HAS WORKED TO STABILIZE THE ATMOSPHERE. THE THREAT SHOULD BEGIN IN 4PM IN THE WEST AND NEAR NEAR MIDNIGHT IN THE EAST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A RISK FOR SEVERE THUNDERSTORMS...INCLUDING DAMAGING WINDS AND LARGE HAIL...ACROSS PORTIONS OF CENTRAL ALABAMA ON SUNDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED THIS AFTERNOON AND EVENING DUE TO THE THREAT SEVERE THUNDERSTORMS.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 3:39 PM CDT | Severe Thunderstorm Warning | BMX | Barbour | 66 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.